MAUDE Adverse Event Report: DEPUY MITEK LLC US PRC AWL / TAP; BONE AWL

DEPUY MITEK LLC US PRC AWL / TAP; BONE AWL
Catalog Number 222273
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary : the complaint device was received and evaluated.A visual inspection was performed to determine if the device had any gross visual defects that may contribute to the reported failure.There appears to be a slight bend towards the middle of the shaft.Therefore, this complaint can be confirmed.The information provided is not sufficient to determine a definitive root cause.However, it is possible that excessive force could have been applied to the device during the case, hence causing deformation to the shaft.Furthermore, a manufacturing record evaluation was performed for the finished device [1511001] number, and no non-conformance were identified.At this point in time, no corrective action is required and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).
 
Event or Problem Description
It was reported by the sales rep via phone that the tip of the healix transtend awl/tap is bent.Another device was used to complete the procedure.No patient consequences or surgical delay reported.

Brand Name
PRC AWL / TAP
Common Device Name
BONE AWL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key9569619
Report Number1221934-2020-00110
Device Sequence Number18908695
Product Code LXH
UDI-Device Identifier10886705008186
UDI-Public10886705008186
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 01/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number222273
Device Lot Number1511001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/04/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/08/2020
Initial Report FDA Received Date01/09/2020
Patient Sequence Number1